Alert archive / Tennessee / Wind Advisories in 2026

Wind Advisory 7, NWS Morristown, TN

February 24, 2026Blount County, Sevier County, Tennessee

NWS Morristown, TN issued this wind advisory at Feb 24, 2026, 12:20 PM EST for Blount County, Sevier County, Tennessee. It took effect at Feb 24, 2026, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 12:20 PM EST (17:20 UTC)
In effect from
Feb 24, 2026, 10:00 PM EST
Expired
Feb 25, 2026, 10:00 AM EST
In force
12 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 56 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2026-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2026-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

923 
WWUS74 KMRX 241720
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1220 PM EST Tue Feb 24 2026

TNZ072-074-250900-
/O.NEW.KMRX.WI.Y.0007.260225T0300Z-260225T1500Z/
Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Gatlinburg, Elkmont, and Cades Cove
1220 PM EST Tue Feb 24 2026

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST 
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Blount Smoky Mountains and Sevier Smoky Mountains Counties.

* WHEN...From 10 PM this evening to 10 AM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BW
1 follow-up statement
939 
WWUS74 KMRX 250532
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1232 AM EST Wed Feb 25 2026

TNZ072-074-251500-
/O.CON.KMRX.WI.Y.0007.000000T0000Z-260225T1500Z/
Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Elkmont, Cades Cove, and Gatlinburg
1232 AM EST Wed Feb 25 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Blount Smoky Mountains and Sevier Smoky Mountains Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 24, 12:02 PM EST, 18 minutes earlier. Its key messages:

  • Updated at 1156 AM EST Tue Feb 24 2026
  • Light snow in Northeast Tennessee and Southwest Virginia is winding down, ending entirely before morning.
  • Wind Chills in the single digits to below zero are expected through Monday night across the higher elevations of the southwest VA, East TN, and southwest NC mountains.
  • Strong southwest or westerly winds possible Tuesday night and Wednesday especially across the higher elevations.
  • High rain chances Wednesday night through Thursday as another system moves through the region.
Area forecast discussion, Feb 24, 12:02 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1202 PM EST Tue Feb 24 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1156 AM EST Tue Feb 24 2026

- Light snow in Northeast Tennessee and Southwest Virginia is
  winding down, ending entirely before morning.

- Wind Chills in the single digits to below zero are expected
  through Monday night across the higher elevations of the
  southwest VA, East TN, and southwest NC mountains.

- Strong southwest or westerly winds possible Tuesday night and
  Wednesday especially across the higher elevations.

- High rain chances Wednesday night through Thursday as another
  system moves through the region.

&&

.DISCUSSION...
Issued at 1227 AM EST Tue Feb 24 2026

Some light snow can be seen on radar this evening in Southwest
Virginia and Northeast Tennessee. Recent accumulations reported are
very light. HREF one hour snowfall has this snow tapering off
shortly after midnight, ending entirely before morning. Lows will be
in the upper teens and lower 20s this morning in the Tennessee
Valley despite lingering clouds. Wind Chills in the single digits to
below zero are expected through Monday night across the higher
elevations of the southwest VA, East TN, and southwest NC mountains.

In the upper levels, the deep trough over the East Coast is moving
out to sea slowly. Northwest flow will continue as a trough moves
into the Northeast on Wednesday. At the surface, high pressure is
over the Southeast today. A low is moving into the Great Lakes
tonight and Wednesday, leaving a stationary boundary across the
region Wednesday through Thursday. The best chance for rain will be
Wednesday night through Thursday evening as the boundary lingers.
Temps will be warm enough for an all rain event. Although some light
snow will be possible in Southwest Virginia and extreme Northeast
Tennessee as the boundary first approaches early Wednesday morning
but no accumulation is expected.

Strong southwest winds possible Tuesday night and Wednesday
especially across the higher elevations. HREF has 850 mb winds
increasing Tuesday night peaking in the early morning hours around
50 knots. Winds will become more westerly as the higher winds move
in, so downsloping may be minimal. Cloud cover will keep stronger
winds from mixing down in the Tennessee Valley, although gusts of 20
to 25 mph still seem possible there. In the higher elevations of the
East Tennessee Mountains a Wind Advisory may be issued later on.

The front will finally move through the region Thursday night
bringing a drop in dew points Friday but not colder temperatures.
The weekend looks dry with nearly zonal flow or weak troughing
aloft. Temperatures in the Tennessee Valley will be warmer this
weekend with highs mainly in the 60s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1156 AM EST Tue Feb 24 2026

Overall, the main aviation impact will be southwesterly lower
level winds later this afternoon all the way until Wednesday.
Today, winds will become increasingly breezy at the ground level,
especially at TYS. By the overnight period, LLWS is expected at
CHA and TRI due to fairly light surface winds and wind magnitudes
of 45 kts or greater near or above 2,000 feet AGL. LLWS was not
included for TYS as surface winds will remain gusty through the
night. During the day on Wednesday, breezy surface winds are
expected area-wide, leading to a loss of LLWS. VFR conditions will
remain regardless.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             52  39  60  51 /   0   0  10  60
Knoxville McGhee Tyson Airport, TN  46  39  57  48 /   0  10  20  70
Oak Ridge, TN                       45  37  57  47 /   0  10  20  70
Tri Cities Airport, TN              41  32  52  42 /   0  20  20  70

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DISCUSSION...McD
AVIATION...BW
Hazardous weather outlook, Feb 24, 12:51 AM EST, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
1251 AM EST Tue Feb 24 2026

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-250600-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
1251 AM EST Tue Feb 24 2026 /1151 PM CST Mon Feb 23 2026/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Gusty winds 25 mph in the mountains of southwest Virginia, East
Tennessee, and southwest North Carolina will produce wind chills
of 5 above to 5 below zero across the highest elevations this
morning.

Strong west to southwest winds are possible late Tuesday night
and Wednesday across the higher elevations. Gusts around 40 mph
will be possible in wind prone spots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong west to southwest winds are possible late Tuesday night
and Wednesday across the higher elevations. Gusts around 40 mph
will be possible.

.SPOTTER INFORMATION STATEMENT...

Snowfall reports are requested and appreciated.

Nearby

Wind Advisories in Tennessee, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.